Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 9, 2012, 10:43 AM EDT for Warren County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 10:43 AM EDT (14:43 UTC)
- Expired
- Aug 9, 2012, 11:45 AM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 147 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
064
WWUS81 KCTP 091443
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT THU AUG 9 2012
PAZ004-091545-
WARREN PA-
1043 AM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 1145 AM
EDT...
AT 1038 AM EDT...A STRONG THUNDERSTORM WAS NEAR HYDETOWN...MOVING
EAST NORTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT ENTERPRISE...GRAND
VALLEY...GARLAND...YOUNGSVILLE...CHAPMAN STATE PARK AND CLARENDON.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4184 7961 4199 7910 4163 7907 4162 7926
4162 7952 4162 7961 4163 7962 4180 7962
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 8:15 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 9, 8:15 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 815 AM EDT THU AUG 9 2012 .SYNOPSIS... WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END OF THE WORK WEEK...AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES OVER THE GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY RETURNING TO THE AREA ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... RADAR SHOWS VERY ISOLATED STORMS OVER MY EASTERN AND SOUTHEASTERN ZONES...FINALLY SHOWING SIGNS OF DISSIPATING. MODIFIED POPS TO REFLECT ISOLD CVRG THRU MID MORNING...WITH MOST LOCATIONS EXPECTED TO REMAIN DRY THRU AT LEAST MID MORNING. A VIGOROUS MID-UPPER LEVEL S/W TROF WILL DIG SEWD FROM THE ARROWHEAD OF MN TDY AND AMPLIFY OVER THE GREAT LAKES REGION THRU TNT. THIS WELL-DEFINED MID-UPPER LEVEL FEATURE WILL EVENTUALLY CLOSE- OFF AND DEVELOP INTO A DEEP CLOSED LOW OVER SRN LWR MI BY THE END OF THE PD. HEIGHT FALLS AND UPPER JET DYNAMICS OVERSPREADING THE MID MS AND OH VLYS WILL INDUCE A SFC LOW NEAR ST. LOUIS...WHICH IS FCST TO SLOWLY DEEPEN AS IT TRACKS NEWD INTO THE UPPER OH VLY BY 12Z FRI. A COLD FRONT TRAILING SWWD FROM THE SFC LOW WILL SHARPEN AS IT APPROACHES THE CENTRAL APPALACHIANS...WHILE 850MB FRONTAL/CONVERGENCE ZONE AND INVERTED SFC TROF SETS UP OVR WRN NY AND NW PA ALONG THE LWR GRT LKS. AFTN HEATING OF MOIST BLYR SHOULD PROMOTE ML CAPES BTWN 1000-2000 J/KG...WITH CLUSTERS OF TSTMS DEVELOPING ACRS WRN AND CNTRL PA ALONG/AHEAD OF PRE-FRONTAL TROF AND LEAD S/W ENERGY OVERSPREADING THE OH VLY. THE CATEGORICAL SLGT RISK HAS SHIFTED WWD OVER THE LAST TWO DAYS WITH THE SUSQ RVR NOW MARKING THE ERN EDGE OF THE D1 CONVECTIVE OUTLOOK. ALTHOUGH THE BEST DEEP LYR SHEAR WILL BE OVR IN/OH...THE MODERATE INSTABILITY AND STEEPENING LAPSE RATES SHOULD SUPPORT ISOLATED SEVERE STORMS WITH DAMAGING WINDS BEING THE MAIN THREAT. CONVECTIVE CVRG SHOULD DECREASE AFT DARK WITH PERHAPS A BRIEF LULL OVERNIGHT. ADDNL STORMS LKLY ONGOING THRU THE OVERNIGHT HOURS IN THE OH VLY SHOULD REACH WRN PA BY DAYBREAK FRI. MDLS CONTINUE TO SHOW AN AXIS OF MOD TO LCLY HVY RNFL SETTING UP FM NE OH INTO NW PA ALONG SFC LOW TRACK. FOLLOWED HPC QPF FOR THE MOST PART HERE WITH 0.50-1 INCH AMTS OVR THE NW ZONES FALLING BTWN 00-12Z FRI. XPECT AMTS LESS THAN 0.25" FURTHER S AND E. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... THE SFC LOW WILL OCCLUDE OVR THE ERN GRT LKS AS THE UNSEASONABLY STRONG CLOSED H5 LOW PIVOTS OVR THE ERN GRT LKS. MEANWHILE...A ANOMALOUS SSWLY LLJ WILL ADVECT HI PWATS NEWD AND ENHANCE LLVL MSTR FLUX ALONG THE EWD ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND TSTMS. 65-70F DEWPOINTS WILL RESIDE IN THE WARM SECTOR AND DIABATIC WARMING OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE BLYR. DESPITE WEAK MID-LVL LAPSE RATES...ADEQUATE VERTICAL SHEAR AND MARGINAL/LIMITED INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE MAIN TSTM HAZARD BEING DMGG WINDS. MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF THE DEEP LOW. THIS MAY EFFECTIVELY ENHANCE LOW LEVEL SHEAR PROFILES OVR SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS KIND-OF SIMILAR TO A COLD SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE REFLECTED IN THE HWO. IN ADDITION TO THE SVR THREAT...LCLY HEAVY RNFL WILL ALSO BE POSSIBLE GIVEN STRONG UPPER LEVEL DIVERGENCE AND INFLUX OF HI PWATS VIA +2-3SD SSWLY LLJ ALONG/AHEAD OF STRONG COLD FRONT. STORM MVMT SHOULD NOT ALLOW FOR EXCESSIVE RNFL AMTS AND THEREFORE ANY FLOODING WOULD BE MINOR/LOCALIZED IN NATURE. THE D2 MOD-LCLY HVY QPF AXIS SHOULD SHIFT INTO THE ERN 1/2 OF THE CWA WITH 0.50-1 INCH AMTS LKLY. AGAIN FOLLOWED HPC GUID WHICH REFLECTS A RELATIVELY WETTER SCENARIO WITH THE EXPECTATION OF ENHANCED RNFL RATES AND LCLY CONCENTRATED HVY CONVECTIVE ACTIVITY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... BROAD CYC FLOW ALOFT WILL OVERSPREAD THE REGION SAT WHICH SHOULD ALLOW FOR SCT SHOWER/ISOLD TSTM ACTIVITY. A DEFORMATION ZONE SHOULD BRING WRAP-AROUND PCPN INTO THE NW MTNS ON THE BACKSIDE OF THE DEPARTING SYS. FURTHER S/E...A DRY SLOT PUNCH ASSOCD WITH MID LVL JET MAY ALLOW FOR LIMITED/MARGINAL INSTABILITY TO DEVELOP IN SIG CLOUD BREAKS TO TRIGGER ISOLD TSTMS OVR THE LWR SUSQ VLY/ERN PA. THIS ACTIVITY MAY BE IN THE WAKE OF THE MAIN SYNOPTIC FRONTAL ZONE AND BE ASSOCD MORE WITH FORCING TIED TO THE UPPER LEVEL TROUGH AXIS. THE D3 CONVECTIVE OUTLOOK JUST CLIPS THE FAR SE ZONES. THE COLD FRONT MAY SLOW ITS EWD PROGRESS WHICH MAY RESULT IN HIER POPS ACRS SE PA...AT LEAST EARLY SAT. PCPN SHOULD COME TO AN END SAT NGT AS THE SYSTEM BEGINS TO ACCELERATE NWD INTO CANADA. AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES...MEDIUM RANGE MODEL AND ENSEMBLE CONSENSUS IS FOR RENEWED TROUGHING ACROSS THE NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AREAS OF FOG AND HAZE WILL PERSIST FOR ANOTHER HOUR OR TWO BEFORE MIXING HELPS BRING VSBYS BACK TO VFR. ISOLATED SHOWERS ALREADY OCCURRING THIS MORNING SHOULD DISSIPATE WITHIN THE NEXT HOURS...BUT IS INDICATIVE OF INCREASING LOW LEVEL MOISTURE AND INSTABILITY OVER THE REGION AHEAD OF LOW PRESSURE FORMING OVER THE OHIO VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH LOCALIZED REDUCTIONS POSSIBLE. AS THIS LOW PRESSURE SYSTEM MOVES TOWARD PA TONIGHT AND FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD TONIGHT AND FRIDAY WITH VSBY AND CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE. OUTLOOK... FRI-SAT...MAINLY VFR BUT RESTRICTIONS LIKELY IN TSRA/SHRA. SUN-MON...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/STEINBUGL NEAR TERM...LA CORTE/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...GARTNER
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 AM EDT THU AUG 9 2012 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 052-056-063-100900- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- NORTHUMBERLAND-PERRY-CUMBERLAND- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ051-053-057-064-065-100900- MONTOUR-COLUMBIA-DAUPHIN-ADAMS-YORK- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-100900- WARREN- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ058-059-066-100900- SCHUYLKILL-LEBANON-LANCASTER- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON SATURDAY...BUT THE PROBABILITY IS LOWER THAN FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MS
In the hours before
Special weather statement, Aug 9, 10:43 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT THU AUG 9 2012
PAZ004-091545-
WARREN PA-
1043 AM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 1145 AM
EDT...
AT 1038 AM EDT...A STRONG THUNDERSTORM WAS NEAR HYDETOWN...MOVING
EAST NORTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT ENTERPRISE...GRAND
VALLEY...GARLAND...YOUNGSVILLE...CHAPMAN STATE PARK AND CLARENDON.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4184 7961 4199 7910 4163 7907 4162 7926
4162 7952 4162 7961 4163 7962 4180 7962
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:57 AM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Aug 9, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 54 min |
| Aug 9, 12:54 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga | 66 min |
| Aug 9, 1:14 PM EDT | Special Weather Statement | CTP | Lancaster | 46 min |
| Aug 9, 1:17 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Huntingdon | 58 min |
| Aug 9, 1:22 PM EDT | Special Weather Statement | CTP | Schuylkill | 53 min |
| Aug 9, 1:27 PM EDT | Special Weather Statement | CTP | Somerset | 63 min |
| Aug 9, 1:59 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 61 min |
| Aug 9, 2:00 PM EDT | Special Weather Statement | CTP | Tioga | 60 min |
| Aug 9, 2:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 9, 2:14 PM EDT | Special Weather Statement | CTP | Fulton | 31 min |
| Aug 9, 2:37 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Aug 9, 2:37 PM EDT | Special Weather Statement | CTP | Cameron | 53 min |
| Aug 9, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin, Somerset | 62 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Lycoming, Potter | 54 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 63 min |
| Aug 9, 3:48 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 57 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | CTP | Clinton | 66 min |
| Aug 9, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 65 min |
| Aug 9, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry, Snyder | 30 min |
| Aug 9, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 51 min |
| Aug 9, 4:56 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 64 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CTP | Montour | 61 min |
| Aug 9, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 67 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 59 min |
| Aug 9, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 64 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 63 min |
| Aug 9, 6:24 PM EDT | Special Weather Statement | CTP | Cameron | 66 min |
| Aug 9, 6:31 PM EDT | Special Weather Statement | CTP | Lancaster | 59 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 40 min |
| Aug 9, 6:45 PM EDT | Special Weather Statement | CTP | McKean | 60 min |
| Aug 9, 7:01 PM EDT | Special Weather Statement | CTP | Schuylkill | 59 min |
| Aug 9, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
| Aug 9, 7:35 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Potter, Warren | 55 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.